Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 25, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 23, 2011, 4:17 PM EDT for 6 counties in Kentucky. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 4:17 PM EDT (20:17 UTC)
- Expired
- Apr 23, 2011, 9:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KY, Franklin County, KY, Harrison County, KY, Nicholas County, KY, Scott County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 130 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 4:35 PM EDT | HEAVY RAIN 3 | Georgetown, KY | SPOTTER REPORTS YARDS IN THE MALLARD POINT NEIGHBORHOOD UNDER WATER... RECEIVED OVER 3 INCHES OF RAIN IN LAST 24 HOURS |
| Apr 23, 6:06 PM EDT | FLOOD | Frankfort, KY | SEVERAL ROAD CLOSURES INCLUDING 1 VEHICLE WASHED OFF OF ROADWAY ON BARK BRANCH RD... FRANKLIN CO. HUMANE SOCIETY NEEDING TO EVACUATE DUE TO FLOODING |
| Apr 23, 7:45 PM EDT | FLOOD | Carlisle, KY | EM REPORTS SEVERAL HOMES FLOODED WITH FLOODING OCCURRING COUNTYWIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WGUS53 KLMK 232017
FFWLMK
KYC017-073-097-181-209-239-240100-
/O.NEW.KLMK.FF.W.0025.110423T2017Z-110424T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF FRANKFORT...
HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
NORTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 900 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. RADAR
ESTIMATES THAT AROUND ONE INCH OF RAIN HAS FALLEN SINCE 300 PM
EDT IN THESE AREAS. A REPORT OF 2.86 INCHES OF RAIN SINCE MIDNIGHT
WAS RECEIVED 3 MILES NORTHEAST OF FRANKFORT. ANOTHER INCH OR MORE
OF RAIN IS LIKELY LATE THIS AFTERNOON. MANY OF THESE LOCATIONS HAD
VERY HEAVY RAINFALL OVERNIGHT LAST NIGHT. ADDITIONAL THUNDERSTORMS
ARE POSSIBLE THIS EVENING AS WELL WITH MORE HEAVY RAIN. A NUMBER
OF LOCATIONS ARE QUITE FLOOD PRONE ACROSS THE WARNED COUNTIES.
* LOCATIONS IMPACTED INCLUDE...CARLISLE...CYNTHIANA...GEORGETOWN...
FRANKFORT...
IN ADDITION...EVERGREEN...GREAT CROSSING AND JACKSONVILLE ARE
INCLUDED IN THIS FLASH FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. REMEMBER...TURN AROUND...DONT DROWN.
&&
LAT...LON 3831 8385 3821 8442 3812 8464 3810 8487
3812 8488 3810 8491 3813 8504 3829 8501
3836 8495 3836 8474 3848 8458 3854 8449
3854 8444 3857 8441 3858 8422 3855 8422
3848 8416 3843 8395 3837 8391 3834 8384
$$
TWF1 follow-up statement
312
WGUS73 KLMK 232353
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 PM EDT SAT APR 23 2011
KYC017-073-097-181-209-239-240100-
/O.CON.KLMK.FF.W.0025.000000T0000Z-110424T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON KY-SCOTT KY-NICHOLAS KY-FRANKLIN KY-BOURBON KY-WOODFORD KY-
753 PM EDT SAT APR 23 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHERN WOODFORD...NORTHERN BOURBON...FRANKLIN...NICHOLAS...SCOTT
AND HARRISON COUNTIES...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM WAS MOVING THROUGH THE AREA OVER THE NEXT
HOUR.
* LOCATIONS IMPACTED INCLUDE...
CARLISLE...
CYNTHIANA...
GEORGETOWN...
FRANKFORT...
IN ADDITION...BIDDLE...BUENA VISTA AND VENUS ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
&&
LAT...LON 3831 8385 3821 8442 3812 8464 3810 8487
3812 8488 3810 8491 3813 8504 3829 8501
3836 8495 3836 8474 3848 8458 3854 8449
3854 8444 3857 8441 3858 8422 3855 8422
3848 8416 3843 8395 3837 8391 3834 8384
$$
CMCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:49 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 23, 1:49 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
149 PM EDT SAT APR 23 2011
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
FRONTAL BOUNDARY DIFFICULT TO DISCERN AT THIS HOUR. BUT DO HAVE SOME
DIFFERENTIAL HEATING GOING ON OVER SOUTH CENTRAL KENTUCKY...WITH
TEMPS AT BWG IN THE LOWER 70S AND TEMPS OVER KSDF IN THE LOW TO MID
60S. HAVE A NEW ROUND OF SHOWERS AND STORMS DEVELOPING ACROSS THE
NORTHWEST CWA...BUT WIND FIELDS ON AREA VAD WIND PROFILES ARE MUCH
WEAKER THAN EARLIER SO NOT EXPECTING SEVERE WEATHER THE REST OF THIS
MORNING INTO THE EARLY AFTERNOON.
SPC MESOANALYSIS HAS AXIS OF PRECIPITABLE WATERS UP NEAR 1.5 INCHES
FROM WESTERN KENTUCKY WEST SOUTHWEST INTO EASTERN OKLAHOMA. THIS
MOIST AIR WILL CONTINUE TO ADVECT IN HERE. BASED ON MODEL SOUNDINGS
OVER THE CWA...THE BEST COMBINATION OF PW AND CAPE LATER THIS
AFTERNOON WILL BE OVER THE NORTHERN CWA...WHICH IS ALSO CLOSER TO
THE ABOVE-MENTIONED DIFFERENTIAL HEATING BOUNDARY. THUS EXPECT BEST
CHANCE FOR REDEVELOPMENT UNFORTUNATELY ALONG THE OHIO RIVER LATER
THIS AFTERNOON AND HAVE PLACED HIGHEST POPS THERE.
MORE ENERGY COMING IN FROM THE SOUTHWEST LIKELY WILL BRING ANOTHER
ROUND OF STORMS OVERNIGHT. CAPE AND LI REMAINS HIGH OVERNIGHT...BUT
WIND FIELD WEAKER THAN WITH LAST NIGHT/S SYSTEM. THUS MAIN THREAT
LOOKS TO BE THE HEAVY RAIN...WITH HAIL AND GUSTY WINDS BEING
SECONDARY THREATS. FLASH FLOOD THREAT WILL CONTINUE IN THE CURRENT
WATCH BOX...AND HAVE SOME FLOODED ROADWAY REPORTS TRICKLING IN
SLOWLY.
HAVE UPDATED THE FORECAST WITH ABOVE CHANGES AND TO TWEAK
TEMPS/DEWPOINTS/WINDS TOWARD OBSERVED VALUES...CLOSE TO WHAT WAS IN
THE FORECAST.
.SHORT TERM (TODAY AND TONIGHT)...
...TORNADO WATCH IN EFFECT FOR MOST OF THE AREA UNTIL 6AM EDT...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY NIGHT FOR ALL OF
SOUTH-CENTRAL INDIANA AND THE NORTHERN HALF OF OUR KY COUNTIES...
SFC BOUNDARY ACROSS THE MID-MS VALLEY REGION AND AMPLE SHOWERS AND
STORMS ALONG IT WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT.
STILL SEEING GOOD INSTABILITY AND PLENTY OF LOW-LEVEL SHEAR AHEAD OF
THE MAIN LINE OVER OUR SRN HALF OF THE CWA. STORMS CONTINUE TO SHOW
GOOD ROTATION AND WE CONTINUE TO RECEIVE WALL CLOUD/FUNNEL CLOUD
REPORTS. THUS THE SEVERE/TORNADIC THREAT CONTINUES FOR THE NEXT FEW
HOURS...WITH LARGE HAIL...DAMAGING WINDS POSSIBLY...AND POSSIBLY A
FEW TORNADOES AS WELL.
ANOTHER LINE OF SHOWERS AND STORMS FROM SW INDIANA INTO SE MISSOURI
WILL PUSH INTO THE REGION AND EXACERBATE THE FLASH FLOODING
POTENTIAL AS MUCH OF IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED
THE MOST RAIN...MAINLY SOUTH-CENTRAL IN AND NORTH-CENTRAL KY. HEAVY
RAIN AND POTENTIAL FLOODING WILL REALLY BE THE MAIN THREAT THROUGH
DAWN-MID MORNING WHERE POTENTIALLY ANOTHER 1-2 INCHES...LOCALLY
MORE...COULD FALL WITH THE HEAVIEST STORMS ESPECIALLY IF THEY TRAIN
OVER THE SAME AREAS.
ONCE THIS CONVECTION FINALLY PUSHES EAST OF THE AREA...ROUGHLY MID
MORNING...THE BOUNDARY WILL HOVER SOMEWHERE ACROSS OUR CENTRAL CWA
AND MORE SHOWERS/STORMS WILL REDEVELOP ALONG IT DURING THE AFTERNOON
HOURS. SOME OF THESE COULD BE SEVERE AGAIN (THINKING LARGE HAIL WILL
BE THE MAIN THREAT)...BUT MORE IMPORTANTLY COULD BRING ADDITIONAL
HEAVY RAINFALL AND FLOODING POTENTIAL. INSERTED SEVERE WORDING INTO
THE AFTERNOON ZONES...AS WELL AS EXTENDED THE FLASH FLOOD WATCH
UNTIL 12Z SUNDAY.
MADE NO CHANGES BEYOND TODAY/TONIGHT.
.LONG TERM (SUNDAY - FRIDAY)...
...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
SUNDAY - TUESDAY...
SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY. AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR. THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA. MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES. WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.
THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES. THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL. TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.
WEDNESDAY - FRIDAY...
ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT. ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA. STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.
THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH. A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.
QPF SUMMARY...
TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED. THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.
&&
.AVIATION (18Z TAF ISSUANCE)...
FOCUS FOR STORMS THIS AFTERNOON OVER AND NORTH OF KSDF...CLOSER TO
STALLED FRONTAL BOUNDARY. HAVE MVFR GRIDS THROUGH LATE AFTERNOON
THERE AND BORDERLINE MVFR AT KLEX...WHERE STORMS MORE LIKELY WILL
STAY JUST TO THE NORTH. THINK RISK IS ISOLATED ENOUGH NOW TO KEEP
KBWG OUT OF PROBLEMS THIS AFTERNOON. TONIGHT...FOCUS WILL CONTINUE
TO BE ALONG THE OHIO...BUT REST OF THE AREA WILL BE UNSTABLE ENOUGH
TO KEEP VICINITY STORMS IN ALL SITES OVERNIGHT. BOUNDARY SHOULD LIFT
FAR ENOUGH NORTH TO ONCE AGAIN LIMIT ACTIVITY OVER THE SOUTH BY
DAYBREAK SUNDAY...BUT VSBY MAY BE REDUCED AND/OR CIGS REMAIN MVFR IN
MOIST AIRMASS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023>043-045>049-
053>055.
IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
UPDATE.........RJS
SHORT TERM.....AL
LONG TERM......AML
AVIATION.......RJSHazardous weather outlook, Apr 23, 3:54 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 354 PM EDT SAT APR 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-242000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 354 PM EDT SAT APR 23 2011 /254 PM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EXPECT ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP ALONG A STALLED FRONTAL BOUNDARY LATER THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN THREAT CONTINUES TO BE LIFE-THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTH- CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.
In the hours before
Special weather statement, Apr 23, 3:43 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT SAT APR 23 2011
KYZ036-037-040>043-232030-
BOURBON-FAYETTE-HARRISON-NICHOLAS-SCOTT-WOODFORD-
343 PM EDT SAT APR 23 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...VERY HEAVY RAIN...AND
WIND GUSTS OF 30 TO 40 MPH OVER PARTS OF EAST CENTRAL KENTUCKY...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE FROM 12 MILES SOUTH OF BROOKSVILLE TO
GEORGETOWN...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
PARIS...
CYNTHIANA...
CARLISLE...
LORADALE AND KISERTON...
ELMENDORF AND MUIR...
PLEASANT VALLEY AND HUTCHISON...
WESTON AND SIDVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3830 8385 3821 8395 3813 8405 3810 8412
3809 8418 3809 8484 3810 8487 3853 8421
3848 8416 3843 8399 3843 8395 3841 8393
3837 8391 3834 8384
TIME...MOT...LOC 1941Z 278DEG 43KT 3851 8408 3818 8460
TWFLocal storm report, Apr 23, 3:45 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN HUNTINGBURG 38.30N 86.96W
04/23/2011 M3.43 INCH DUBOIS IN COCORAHS
COCORAHS SPOTTER REPORTS RAINFALL SINCE MIDNIGHT LOCAL
TIME
&&
EVENT NUMBER LMK1100560
LGSpecial weather statement, Apr 23, 3:51 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT SAT APR 23 2011
KYZ029-034-038-045-232030-
BULLITT-NELSON-SHELBY-SPENCER-
351 PM EDT SAT APR 23 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...VERY HEAVY RAIN...DIME
SIZE HAIL...AND WINDS OF 30 TO 40 MPH OVER BULLITT COUNTY...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE FROM 7 MILES SOUTHEAST OF FERN CREEK TO 7
MILES EAST OF SHEPHERDSVILLE TO 7 MILES SOUTHWEST OF SHEPHERDSVILLE
AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...DIME SIZE HAIL...AND GUSTY WINDS OF 30 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TAYLORSVILLE...
WILSONVILLE AND SMITHVILLE...
VEECH AND SOLITUDE...
YODER AND OLIVE BRANCH...
LENORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3810 8506 3804 8512 3804 8514 3802 8513
3800 8515 3799 8518 3797 8518 3790 8525
3791 8580 3801 8566 3810 8551 3811 8546
3814 8544 3818 8502
TIME...MOT...LOC 1950Z 259DEG 36KT 3811 8544 3801 8555
3792 8575
TWFLocal storm report, Apr 23, 3:54 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD JEFFERSONVILLE 38.30N 85.73W
04/23/2011 CLARK IN TRAINED SPOTTER
WATER UP TO CAR DOORS AT THE INTERSECTION OF ALLISON
LANE AND MIDDLE ROAD
&&
EVENT NUMBER LMK1100561
LGLocal storm report, Apr 23, 4:08 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 1 ENE PEWEE VALLEY 38.32N 85.47W
04/23/2011 OLDHAM KY TRAINED SPOTTER
1.5 FEET OF FAST MOVING WATER OVER HIGHWAY 362 ASH AVE
IN PEWEE VALLEY NEAR HAWLEY GIBSON ROAD.
&&
EVENT NUMBER LMK1100562
RJSLocal storm report, Apr 23, 4:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 2 ESE TEMPLE 38.34N 86.39W
04/23/2011 CRAWFORD IN TRAINED SPOTTER
MULTIPLE ROADS ACROSS COUNTY HAVE FLOOD. VALEENE ROAD
NORTH OF MARENGO. STATE HIGHWAY 37 IN ENGLISH.
BROWNSTOWN RD NORTH OF ENGLISH.
&&
EVENT NUMBER LMK1100563
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:05 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 8 hr |
| Apr 23, 12:06 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 24 min |
| Apr 23, 12:13 AM EDT | Special Weather Statement | LMK | Bullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more | 62 min |
| Apr 23, 12:29 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Apr 23, 12:36 AM EDT | Tornado Warning | LMK | Hancock | 24 min |
| Apr 23, 12:50 AM EDT | Flash Flood Warning | LMK | Meade | 6 hr |
| Apr 23, 12:50 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 25 min |
| Apr 23, 1:14 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 31 min |
| Apr 23, 1:14 AM EDT | Tornado Warning | LMK | Meade | 31 min |
| Apr 23, 1:25 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 20 min |
| Apr 23, 1:32 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 23, 1:38 AM EDT | Tornado Warning | LMK | Henry | 22 min |
| Apr 23, 1:43 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Green, Marion, Taylor | 32 min |
| Apr 23, 1:57 AM EDT | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue, Nelson | 18 min |
| Apr 23, 2:16 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson and 2 more | 29 min |
| Apr 23, 2:18 AM EDT | Tornado Warning | LMK | Boyle, Mercer, Washington | 27 min |
| Apr 23, 2:24 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 36 min |
| Apr 23, 2:27 AM EDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 23, 2:31 AM EDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue, Nelson | 5 hr |
| Apr 23, 2:43 AM EDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 32 min |
| Apr 23, 2:45 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Green, Hart, Larue, Marion, Mercer and 3 more | 30 min |
| Apr 23, 2:47 AM EDT | Tornado Warning | LMK | Butler, Edmonson, Grayson | 28 min |
| Apr 23, 3:13 AM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 32 min |
| Apr 23, 3:45 AM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 23, 4:03 AM EDT | Flash Flood Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 65 min |
| Apr 23, 4:12 AM EDT | Special Weather Statement | LMK | Garrard, Lincoln | 33 min |
| Apr 23, 4:16 AM EDT | Special Weather Statement | LMK | Hancock, Jefferson, Meade, Oldham | 44 min |
| Apr 23, 4:39 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 36 min |
| Apr 23, 4:59 AM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Apr 23, 5:15 AM EDT | Special Weather Statement | LMK | Ohio | 30 min |
| Apr 23, 5:21 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more | 24 min |
| Apr 23, 5:29 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 31 min |
| Apr 23, 5:33 AM EDT | Flash Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin | 6 hr |
| Apr 23, 5:47 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 43 min |
| Apr 23, 5:52 AM EDT | Special Weather Statement | LMK | Mercer, Nelson, Washington | 23 min |
| Apr 23, 6:17 AM EDT | Tornado Warning | LMK | Bourbon, Nicholas | 28 min |
| Apr 23, 6:26 AM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Apr 23, 6:30 AM EDT | Flash Flood Warning | LMK | Butler, Grayson, Ohio | 4 hr |
| Apr 23, 6:51 AM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more | 3 hr |
| Apr 23, 7:21 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 6 hr |
| Apr 23, 7:26 AM EDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue | 6 hr |
| Apr 23, 7:32 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 28 min |
| Apr 23, 7:51 AM EDT | Flash Flood Warning | LMK | Meade | 5 hr |
| Apr 23, 10:30 AM EDT | River Flood Warning | LMK | Jefferson, Meade | 12 days |
| Apr 23, 10:32 AM EDT | River Flood Warning | LMK | Trimble | 6 days |
| Apr 23, 10:33 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 14 days |
| Apr 23, 10:35 AM EDT | River Flood Warning | LMK | Ohio | 28 days |
| Apr 23, 11:02 AM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Apr 23, 11:12 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 18 min |
| Apr 23, 11:28 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 32 min |
| Apr 23, 11:48 AM EDT | Special Weather Statement | LMK | Hancock | 27 min |
| Apr 23, 12:01 PM EDT | Special Weather Statement | LMK | Trimble | 29 min |
| Apr 23, 12:22 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Apr 23, 12:36 PM EDT | Special Weather Statement | LMK | Harrison, Scott | 24 min |
| Apr 23, 1:18 PM EDT | Special Weather Statement | LMK | Oldham | 27 min |
| Apr 23, 1:28 PM EDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 23, 2:13 PM EDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 62 min |
| Apr 23, 2:34 PM EDT | Flash Flood Warning | LMK | Trimble | 16 hr |
| Apr 23, 2:49 PM EDT | Flash Flood Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 15 hr |
| Apr 23, 3:32 PM EDT | River Flood Warning | LMK | Bourbon | 31 hr |
| Apr 23, 3:43 PM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 47 min |
| Apr 23, 3:51 PM EDT | Special Weather Statement | LMK | Bullitt, Spencer | 39 min |
| Apr 23, 4:22 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 23 min |
| Apr 23, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 27 min |
| Apr 23, 4:36 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more | 39 min |
| Apr 23, 4:53 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Apr 23, 4:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 36 min |
| Apr 23, 5:11 PM EDT | Special Weather Statement | LMK | Hancock, Ohio | 49 min |
| Apr 23, 5:18 PM EDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 42 min |
| Apr 23, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Apr 23, 5:20 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 25 min |
| Apr 23, 5:23 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 37 min |
| Apr 23, 5:26 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 34 min |
| Apr 23, 5:28 PM EDT | River Flood Warning | LMK | Nicholas, Robertson | 67 hr |
| Apr 23, 5:32 PM EDT | Tornado Warning | LMK | Butler, Ohio | 43 min |
| Apr 23, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 32 min |
| Apr 23, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Apr 23, 5:52 PM EDT | Tornado Warning | LMK | Butler | 23 min |
| Apr 23, 5:53 PM EDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson | 37 min |
| Apr 23, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.